Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 50, NWS Buffalo, NY

June 1, 2013Erie County, Genesee County, Wyoming County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 1, 2013, 11:55 PM EDT for Erie County, Genesee County, Wyoming County, New York. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2013, 11:55 PM EDT (03:55 UTC)
Expired
Jun 2, 2013, 12:30 AM EDT
In force
35 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Erie County, NY, Genesee County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 29 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 11:57 PM EDTTSTM WND DMG1 Nne West Falls, NYTREE DOWN ACROSS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WUUS51 KBUF 020355
SVRBUF
NYC029-037-121-020430-
/O.NEW.KBUF.SV.W.0050.130602T0355Z-130602T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1155 PM EDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ERIE COUNTY IN WESTERN NEW YORK
  SOUTHWESTERN GENESEE COUNTY IN WESTERN NEW YORK
  WESTERN WYOMING COUNTY IN WESTERN NEW YORK

* UNTIL 1230 AM EDT

* AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BOSTON...OR 10 MILES SOUTH
  OF HAMBURG...AND MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BOSTON...
  COLDEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4297 7832 4257 7834 4250 7883 4266 7883
TIME...MOT...LOC 0355Z 243DEG 30KT 4260 7875

$$
RSH
2 follow-up statements
199 
WWUS51 KBUF 020415
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1215 AM EDT SUN JUN 2 2013

NYC029-037-121-020430-
/O.CON.KBUF.SV.W.0050.000000T0000Z-130602T0430Z/
GENESEE NY-WYOMING NY-ERIE NY-
1215 AM EDT SUN JUN 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR EAST CENTRAL ERIE...WESTERN WYOMING AND SOUTHWESTERN GENESEE
COUNTIES...

AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM WALES CENTER TO HOLLAND TO EAST CONCORD...MOVING 
NORTHEAST AT 35 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  CHAFFEE...
  DARIEN...
  JAVA CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4254 7866 4278 7863 4297 7832 4257 7834
TIME...MOT...LOC 0415Z 243DEG 30KT 4284 7847 4271 7849
          4260 7854

$$

RSH
074 
WWUS51 KBUF 020431
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1231 AM EDT SUN JUN 2 2013

NYC029-037-121-020442-
/O.EXP.KBUF.SV.W.0050.000000T0000Z-130602T0430Z/
GENESEE NY-WYOMING NY-ERIE NY-
1231 AM EDT SUN JUN 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ERIE...WESTERN
WYOMING AND SOUTHWESTERN GENESEE COUNTIES HAS EXPIRED...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 4254 7866 4278 7863 4297 7832 4257 7834
TIME...MOT...LOC 0415Z 243DEG 30KT 4284 7847 4271 7849
          4260 7854

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:37 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 1, 9:37 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
937 PM EDT SAT JUN 1 2013

.SYNOPSIS...
A COLD FRONT WILL GRADUALLY APPROACH FROM THE UPPER LAKES
TONIGHT...CROSSING THE REGION LATE ON SUNDAY. THIS WILL BRING AN
INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT INTO
SUNDAY...WITH LOCALLY HEAVY DOWNPOURS POSSIBLE. COOLER AND DRIER AIR
WILL BUILD INTO THE REGION FOR THE FIRST HALF OF THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS EXTEND ALONG A BOUNDARY WHICH EXTENDS
FROM WESTERN PORTIONS OF THE SOUTHERN TIER TO EASTERN LAKE
ONTARIO. THIS LINE IS FORECAST TO CONTINUE TO SLIDE EASTWARD.
WITH THE LOSS OF DAYTIME HEATING AND FOLLOWING AN INITIAL ROUND
OF CONVECTION...THE CHANCE FOR WINDS TO MIX DOWN IS DIMINISHED
FROM EARLIER TODAY. WHILE STORMS STILL BEAR WATCHING...EXPECT THE
SEVERE WEATHER POTENTIAL TO DIMINISH THROUGH LATE EVENING.

FORECAST CONFIDENCE INCREASES LATER TONIGHT...DUE TO A STRONGER
MODEL CONSENSUS. WITH THE HRRR ALSO LENDING SUPPORT THE OTHER
GUIDANCE (NAM/RGEM/SREF/GFS)...THERE IS A HIGH CONFIDENCE IN
SHOWERS AND THUNDERSTORMS MOVING IN FROM WEST TO EAST LATE TONIGHT
AS AN UPPER TROF GETS CLOSER. A STRONG MODEL CONSENSUS SHOWS SOME
MEASURABLE QPF IN WESTERN SECTIONS BY DAYBREAK SUNDAY...AND GIVEN
THE SYNOPTIC FEATURE THIS MAKES SENSE. LATER TONIGHT...THERE IS A
POTENTIAL FOR HEAVY RAIN...WITH PWATS FORECAST TO INCREASE TO
1.75 INCHES BY BOTH THE NAM/GFS.

TEMPERATURES SHOULD ONLY DROP INTO THE UPPER 60S OVERNIGHT...AS
WINDS/CLOUDS AND RAIN LIMIT RADIATIONAL COOLING. HIGHS ON SUNDAY
SHOULD BE NOTABLY COOLER..RANGING FROM THE 70S IN WESTERN
SECTIONS TO LOWER 80S ACROSS THE GENESEE VALLEY AND FINGER LAKES REGIONS.

SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF FROM WEST TO EAST ON
SUNDAY. THIS ACTIVITY IS LIKELY TO BE ALONG A PRE-FRONTAL
TROF...WITH THE ACTUAL FRONT AND WIND SHIFT LIKELY TO HOLD OFF UNTIL
LATER IN THE DAY. THIS MAY SPARK AN ADDITIONAL SHOWER...WITH A
SIGNIFICANT BREAK OF FAIR WEATHER POSSIBLE BETWEEN THE PRE-FRONTAL
TROF AND THE FRONT ITSELF.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
THE CLOSED UPPER LOW OVER ONTARIO PROVINCE BETWEEN THE NORTHERN
GREAT LAKES AND JAMES BAY WILL MOVE EAST SUNDAY NIGHT AS A
POSTFRONTAL SURFACE RIDGE BUILDS ACROSS NEW YORK STATE. THIS WILL
CLEAR OUT LOW LEVEL DEWPOINTS FROM THE UPPER 50S TO 60 DEGREES
SUNDAY EVENING...TO THE MID 40S TO LOW 50S BY DAYBREAK ON MONDAY.
THERE WILL ALSO BE A CLEARING TREND WITH THE INFLUX OF THE DRIER
AIRMASS AND COLD ADVECTION WILL BRING OVERNIGHT LOWS TO THE UPPER
40S TO LOW 50S.

SURFACE HIGH PRESSURE CENTER OVER SOUTHERN ONTARIO PROVINCE WILL
PROVIDE A DRY AND COOL PERIOD FOR THE FIRST HALF OF THE WEEK WITH
POPS NEAR ZERO AND ABUNDANT SUNSHINE. HIGH TEMPS WILL BE IN THE
LOWER TO MIDDLE 60S AT THE START OF THE WEEK AND NUDGE UP TO THE MID
AND UPPER 60S ON TUESDAY. DRY AIR AND CLEAR SKIES AT NIGHT WILL
ALLOW LOW TEMPS TO FALL TO THE LOWER TO MID 40S FOR MOST OF THE AREA
MONDAY NIGHT AND MOSTLY IN THE MID TO UPPER 40S FOR TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE CENTER OF THE SURFACE HIGH ACROSS SOUTHERN ONTARIO WILL MOVE
EASTWARD AND ALLOW A SOUTHERLY FLOW ACROSS THE FORECAST AREA. THIS
WILL BRING A MIDWEEK WARMING TREND WITH HIGH TEMPS RETURNING TO NEAR
NORMAL READINGS IN THE LOWER TO MID 70S. OVERNIGHT LOWS WILL ALSO
MODERATE TO NEAR OR ABOVE NORMAL READINGS...RANGING FROM THE LOWER
TO MID 50S WEDNESDAY NIGHT TO THE MID AND UPPER 50S THURSDAY NIGHT
AND FRIDAY NIGHT.

THE RETURN OF WARMTH WILL ALSO BRING A RETURN OF HUMIDITY AND A FAIR
CHANCE OF RAIN FROM THURSDAY THROUGH SATURDAY. PRECIPITABLE WATER
VALUES WILL INCREASE FROM AROUND A HALF INCH AT MID WEEK TO MORE
THEN AN INCH AND A HALF BY THE END OF THE WEEK...THUS WE CAN EXPECT
THE POSSIBILITY OF DOWNPOURS ASSOCIATED WITH ANY CONVECTION.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
OUTSIDE OF LOCALLY LOWER CONDITIONS IN SHOWERS AND THUNDERSTORMS
EXPECT PREDOMINANTLY VFR CONDITIONS TONIGHT. SHOWERS AND
THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD LATE TONIGHT...AS AN
AREA OF ORGANIZED CONVECTION IS LIKELY TO TRACK FROM WEST TO EAST
LATE TONIGHT AND INTO SUNDAY MORNING. EXPECT THINGS TO CLEAR OUT
BEHIND THIS...WITH A RETURN TO VFR CONDITIONS. A COLD FRONT WILL
CROSS TOWARD 00Z...WITH WIND SHIFT AND PERHAPS A FEW SHOWERS.

OUTLOOK...
SUNDAY NIGHT...MAINLY VFR. A CHANCE OF SHOWERS.
MONDAY THROUGH WEDNESDAY...VFR.
THURSDAY...MAINLY VFR. A CHANCE OF THUNDERSTORMS.

&&

.MARINE...
AN AREA OF LOW PRESSURE WILL PASS BY TO THE NORTH OF THE REGION
SUNDAY WITH A COLD FRONT CROSSING THE LOWER LAKES. WINDS WILL
INCREASE OUT OF THE SOUTHWEST ALONG AND BEHIND THIS COLD FRONT
WITH THE POTENTIAL FOR A PERIOD OF WINDS AND WAVES APPROACHING
SMALL CRAFT ADVISORY CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/LEVAN
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...APFFEL/LEVAN
MARINE...APFFEL/WCH
Hazardous weather outlook, Jun 1, 5:18 AM EDT, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EDT SAT JUN 1 2013

NYZ001>005-010>014-019>021-085-020930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
518 AM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS THAT MOVE ACROSS THE AREA TODAY MAY
PRODUCE ISOLATED DAMAGING WIND GUSTS. SHOWERS AND THUNDERSTORMS
WILL BECOME MORE WIDESPREAD TONIGHT AS MOISTURE DEEPENS AHEAD OF
AN APPROACHING COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE
HEAVY RAIN WHICH COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ONGOING SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE
MINOR FLOODING THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-020930-
OSWEGO-JEFFERSON-LEWIS-
518 AM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATER
TONIGHT AS MOISTURE DEEPENS AHEAD OF AN APPROACHING COLD FRONT.
SOME THUNDERSTORMS WILL CONTAIN HEAVY RAIN WHICH MAY RESULT IN
MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY AS THE COLD FRONT
CROSSES THE AREA. A FEW STORMS MAY BECOME SEVERE AND PRODUCE
STRONG WIND GUSTS AND POSSIBLY SOME HAIL. HEAVY RAIN ACCOMPANYING
SOME OF THE STORMS COULD RESULT IN LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-020930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
518 AM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS TODAY WILL BECOME MORE WIDESPREAD
TONIGHT AS A COLD FRONT APPROACHES THE REGION. A FEW STORMS MAY
BE STRONG AND PRODUCE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY. GUSTY WINDS AND
HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jun 1, 8:52 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
852 PM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     CROGHAN                 43.90N  75.39W
06/01/2013                   LEWIS              NY   LAW ENFORCEMENT

            TREES DOWN ON RESHA RD.

&&

CORRECTED LOCATION

EVENT NUMBER BUF1300180

AR
Local storm report, Jun 1, 8:54 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
854 PM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     LOWVILLE                43.79N  75.49W
06/01/2013                   LEWIS              NY   LAW ENFORCEMENT

            TREES DOWN ON BESHA RD.

&&

EVENT NUMBER BUF1300181

AR
Local storm report, Jun 1, 9:04 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
904 PM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     CROGHAN                 43.90N  75.39W
06/01/2013                   LEWIS              NY   LAW ENFORCEMENT

            TREES DOWN ON RESHA RD.

&&

CORRECTED EVENT TIME

EVENT NUMBER BUF1300180

AR
Local storm report, Jun 1, 9:07 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
907 PM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     LOWVILLE                43.79N  75.49W
06/01/2013                   LEWIS              NY   LAW ENFORCEMENT

            TREES DOWN ON BESHA RD.

&&

CORRECTED EVENT TIME

EVENT NUMBER BUF1300181

AR
Local storm report, Jun 1, 9:59 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
959 PM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     LIGHTNING        ROCHESTER               43.15N  77.61W
06/01/2013                   MONROE             NY   LAW ENFORCEMENT

            LIGHTNING CAUSED HOUSE FIRE AND DAMAGED CHIMNEY

&&

EVENT NUMBER BUF1300182

TMA
Special weather statement, Jun 1, 11:47 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1147 PM EDT SAT JUN 1 2013

NYZ001>003-010>012-019-020-085-021000-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
1147 PM EDT SAT JUN 1 2013

...TIMES OF HEAVY RAIN OVERNIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE WESTERN
COUNTIES OF NEW YORK STATE OVERNIGHT...PRODUCING ANOTHER ONE TO
TWO INCHES OF RAIN FOR AREAS THAT HAVE ALREADY EXPERIENCED AS MUCH
AS AN INCH OF RAIN FROM EARLIER IN THE EVENING.

THE MOISTURE RICH...SOMEWHAT TROPICAL ENVIRONMENT WILL PROMOTE
VERY EFFICIENT RAIN FALL PRODUCTION FROM STORMS THAT WILL CONTINUE
TO MOVE OUT OF OHIO. WHILE THE INDIVIDUAL STORMS WILL MOVE ACROSS
A GIVEN AREA FAIRLY QUICKLY...THE STORMS AND THEIR TORRENTIAL
DOWNPOURS WILL BE TRAINING OVER THE SAME AREAS WITH RAINFALL
RATES OF MORE THAN AN INCH PER HOUR BEING FAIRLY COMMON.

MOTORISTS SHOULD WATCH FOR WIDESPREAD PONDING OF WATER IN AREAS OF
POOR DRAINAGE. LOCAL STREAMS ARE EXPECTED TO RISE TO NEARLY THREE
QUARTER BANK FULL...WITH SOME OF THE SMALLER TRIBUTARIES POSSIBLY
REACHING BANKFULL.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:59 AM EDTSpecial Marine WarningBUF61 min
Jun 2, 4:19 AM EDTSmall Craft AdvisoryBUF18 hr
Jun 2, 2:17 PM EDTSpecial Weather StatementBUFOswego58 min
Jun 2, 3:01 PM EDTSpecial Weather StatementBUFLewis59 min
Jun 2, 4:03 PM EDTSpecial Weather StatementBUFLewis27 min
Jun 2, 7:39 PM EDTSmall Craft AdvisoryBUF3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.